Jump to content


Photo

Maxing Out Xyrem - Spacing Out Too

xyrem treatment medicine side effects

  • Please log in to reply
4 replies to this topic

#1 jennel

jennel

    Member

  • Members
  • 50 posts
  • Gender:Female
  • Location:Columbus, OH
  • Interests:Live Irish Music, I'm really interesting until you ask me what my interests are...Social Butterfly by Day, Mopey Insomniac by Night ;)

Posted 12 September 2013 - 01:13 PM

Hello all...haven't been on in a bit. Sooo...I'm tottering at the very brink of maxing out my Xyrem. And still not getting that elusive dreamless sleep that I've been told is the mark of deep, restorative sleep. Last night was my first night at 4.5 & 4.25 so there is a chance that in a week or two it will all be good and granted I can bump that 2nd dose up.  Who knows why 4.5 x 2 is the max allowed? I'm sure there are some reasons that I haven't stumbled across.

 

Meantime...after finally coming out of some pretty intense side effects like crazy dizziness, numb tongue, and that surreal sensation that another spoke of....I was starting to feel like me again...except...then...I lost all motivation. I mean, like that I don't want to even move that I've only ever felt when I had pneumonia. And sometimes taking three naps a day - though interestingly my naps are now shorter than they used to be. When I have made it into work I still feel like I'm going to go to sleep at my desk, and well, I'm sure you all know the tricks - let me put my hand near the mouse...turn my body so anyone walking by won't see that my eyes are actually close...those tricks. And I'm still taking six stimulants a day (4 15 mg Dexidrine and 2 100 mg Provigil). Since I don't sleep for more than two minutes without my CPAP machine I haven't even attempted taking a nap at work (I did receive approval from my boss).

 

I'm hoping the severe lethargy is just the latest of the side effects and will fizzle out in a few weeks like the other side effects did. However, and now I move into a vent...I asked the Dr overseeing my Xyrem for a leave of absence til I can get through the side effects and (through the nurse) he just says, Well, the narcolepsy diagnosis may not be approved for a leave of absence. And I say, I get that, but it's for the SIDE EFFECTS and I've taken leaves before for side effects and they've been approved. But then the nurse, like she's a recording, keeps repeating the same thing. And I repeat my response and finally I say - I'm hanging up now.

 

Now, in an odd twist I have TWO sleep specialists. Mainly because the first never found the narcolepsy and when I couldn't reach him in a moment of desperation I sought out the second opinion which uncovered narcolepsy.  So, first specialist still handles my stimulants and second my Xyrem. I actually think I can get the first to write the leave of absence because he knows how to word things so the insurance companies accept the requests.

 

But enough of that part  - I've not heard anyone else say that they've had this lethargy, brain not functioning while on Xyrem. Have any of you heard of this at all? I do think it will pass because all the other side effects have.

 

And as far as stimulants - what else is there? I've seen folks talking about ritalin - I initially tried adderall before the dexidrine and it worked great except it made me super itchy - didn't go into hives but within a few weeks my shins were covered in scabs from scratching myself so much. But the dexidrine is a pain in the tuchas to get as none of the local pharmacies carry it in house and it can only be mail ordered and because it's class 2 it typically takes a solid 3 weeks sometimes even a month to get it. Is there really any increased benefit from nuvigil vs provigil or is that just a marketing strategy to get more money? And finally last year the provigil went generic but am I correct in my understanding that the nuvigil doesn't have a generic yet?

 

Has anyone on this site taken Xyrem with success?

 

Thanks All!



#2 It doesn't stop

It doesn't stop

    Member

  • Members
  • 3 posts
  • Gender:Female
  • Location:Carolinas

Posted 20 September 2013 - 06:34 PM

Jennel ,

 It sounds like your in a tug-of-war with your doctors. I was blessed with the most concerned, yet tell it like it is specialist. You are not max-ing out on Xyrem, I'm at 6.0 x 2. Yes a total of 12 per night, 4 bottles a month 'to be stored in the up-right position' :lol: . I also had serious adderall side effects the first prescription, then about 4 months later my doctor wanted to try it again. He's the expert so I said sure, and haven't had any issuses since. I also take 250 nuvigil, 2 at wake up & 1 at noon. My thoughts still come and go, but as long as there are the okay days - my 'space cadet' days aren't so bad. As hard as it is, I would seek out a better doctor.

 

Yes provigil went G, and not Nuvigil. My Doctor said there are some differences, and he still uses both depending on the case he's treating.  I used to be pretty smart and had quite a bit of pharmacology understanding. Now I have trouble reading/learning that stuff on my own, but between my doctor and his nursing staff, I can get the jist of what I'm on & why.

 

I wish you the best of luck!



#3 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 24 September 2013 - 03:43 PM

It takes time to get used to each dose... you are not going to get the dreamless perfect sleep after being on 4.5x2 for only a night.  Xyrem takes months (for some) to really start working.  Give it some time.

 

Ive read about many people having good results with Xyrem all over this site.  :)



#4 jennel

jennel

    Member

  • Members
  • 50 posts
  • Gender:Female
  • Location:Columbus, OH
  • Interests:Live Irish Music, I'm really interesting until you ask me what my interests are...Social Butterfly by Day, Mopey Insomniac by Night ;)

Posted 10 October 2013 - 05:01 AM

I've meant to thank those who responded for a bit now. I sincerely appreciate your insights and experiences. A month + later...had reached good sleep til went off due to bronchitis and coughing so much needed to take codeine cough syrup for four days. Now a week back on Xyrem 4.5 and 4.25 and unable to sleep more than a couple broken hours first dose and better success by second dose. May go for new doc as current getting in habit of not responding.

#5 jennel

jennel

    Member

  • Members
  • 50 posts
  • Gender:Female
  • Location:Columbus, OH
  • Interests:Live Irish Music, I'm really interesting until you ask me what my interests are...Social Butterfly by Day, Mopey Insomniac by Night ;)

Posted 13 December 2013 - 03:51 PM

Jennel ,
It sounds like your in a tug-of-war with your doctors. I was blessed with the most concerned, yet tell it like it is specialist. You are not max-ing out on Xyrem, I'm at 6.0 x 2. Yes a total of 12 per night, 4 bottles a month 'to be stored in the up-right position' :lol: . I also had serious adderall side effects the first prescription, then about 4 months later my doctor wanted to try it again. He's the expert so I said sure, and haven't had any issuses since. I also take 250 nuvigil, 2 at wake up & 1 at noon. My thoughts still come and go, but as long as there are the okay days - my 'space cadet' days aren't so bad. As hard as it is, I would seek out a better doctor.

Yes provigil went G, and not Nuvigil. My Doctor said there are some differences, and he still uses both depending on the case he's treating. I used to be pretty smart and had quite a bit of pharmacology understanding. Now I have trouble reading/learning that stuff on my own, but between my doctor and his nursing staff, I can get the jist of what I'm on & why.

I wish you the best of luck!


I didn't clarify that because of this response I actually was able to have first specialist increase Xyrem to 4.75 first dose and that has done the trick! Also based on your experience I asked to try addarall again and surprise, surprise, surprise no itchiness! I'm so grateful for the experiences shared by folks on this site! Now...started getting extremely tired last couple weeks and doc who has been cool and worked with me on a number of issues for five years returned my call through office staff with what felt like a curt perfunctory response of: You're on the max for your stimulants. Period. ??? My message was that I wanted to TALK about my medication because I am extremely tired again. I know there are plenty of options available so why the eff (excuse me!) am I getting this blow off? I've had tremendous trouble with his staff not returning calls, like EVER and I'm not alone! Last spring while on leave I could not get through! Ended up going to another dr and in response he gave his direct number which I try try try not to use but I never get a live person and I never get a return call. He told me in the spring they discovered only THREE of their TEN PHONE LINES WAS WORKING?! Wha?! So today I'll a kind not accusing tone I questioned if there might be phone issues again since I NEVER get a return call. And sometimes they get pissy with me and admit to receiving my call and LIE about calling me back! At least twice outright LIE to my face saying they called me back. Their message promises a return call in 24 hours NEVER happens and if sleep drs weren't so far and few between I'd dump him in a second!

Plus I've seen folks here citing MUCH higher doses than I am on. Frustrated that I can say, I have no quality of life due to fatigue and hear some broken record about max dosing. Grr okay now to calm down before calling back. Lord give me strength!





Also tagged with one or more of these keywords: xyrem, treatment, medicine, side effects